IDEAS home Printed from https://ideas.repec.org/a/bes/jnlbes/v8y1990i1p19-21.html
   My bibliography  Save this article

Solving the Stochastic Growth Model by a Discrete-State-Space, Euler-Equation Approach

Author

Listed:
  • Baxter, Marianne
  • Crucini, Mario J
  • Rouwenhorst, K Geert

Abstract

This article describes a method for computing approximate equilibria for stochastic dynamic economies. The method is of general interest because it allows straightforward computation of equilibria in a wide class of economies in which equilibrium is not Pareto optimal. The chief idea is to focus on the Euler equations that characterize equilibrium behavior. Our approach computes approximations to equilibrium decision rules. This approach is "exact" in the sense that our approximate decision rules converge to the true decision rules as the grid over which we compute the decision rules becomes arbitrarily fine.

Suggested Citation

  • Baxter, Marianne & Crucini, Mario J & Rouwenhorst, K Geert, 1990. "Solving the Stochastic Growth Model by a Discrete-State-Space, Euler-Equation Approach," Journal of Business & Economic Statistics, American Statistical Association, vol. 8(1), pages 19-21, January.
  • Handle: RePEc:bes:jnlbes:v:8:y:1990:i:1:p:19-21
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Maldonado, Wilfredo L. & Moreira, Humberto Luiz Ataíde, 2006. "Solving Euler Equations: Classical Methods and the C^1 Contraction Mapping Method Revisited," Revista Brasileira de Economia - RBE, FGV/EPGE - Escola Brasileira de Economia e Finanças, Getulio Vargas Foundation (Brazil), vol. 60(2), November.
    2. Andrea Gamba & Alexander Triantis, 2008. "The Value of Financial Flexibility," Journal of Finance, American Finance Association, vol. 63(5), pages 2263-2296, October.
    3. Taylor, John B & Uhlig, Harald, 1990. "Solving Nonlinear Stochastic Growth Models: A Comparison of Alternative Solution Methods," Journal of Business & Economic Statistics, American Statistical Association, vol. 8(1), pages 1-17, January.
    4. Alexander Richter & Nathaniel Throckmorton & Todd Walker, 2014. "Accuracy, Speed and Robustness of Policy Function Iteration," Computational Economics, Springer;Society for Computational Economics, vol. 44(4), pages 445-476, December.
    5. William A. Barnett & Yi Liu & Haiyang Xu & Mark Jensen, 1996. "The CAPM Risk Adjustment Needed for Exact Aggregation over Financial Assets," Econometrics 9602003, EconWPA.
    6. Maldonado, Wilfredo L. & Svaiter, B.F., 2007. "Holder continuity of the policy function approximation in the value function approximation," Journal of Mathematical Economics, Elsevier, vol. 43(5), pages 629-639, June.
    7. Maliar, Lilia & Maliar, Serguei & Valli, Fernando, 2010. "Solving the incomplete markets model with aggregate uncertainty using the Krusell-Smith algorithm," Journal of Economic Dynamics and Control, Elsevier, vol. 34(1), pages 42-49, January.
    8. repec:ebl:ecbull:v:3:y:2003:i:1:p:1-14 is not listed on IDEAS
    9. Sefton, J. A., 2000. "A solution method for consumption decisions in a dynamic stochastic general equilibrium model," Journal of Economic Dynamics and Control, Elsevier, vol. 24(5-7), pages 1097-1119, June.
    10. Kenneth L. Judd, 1991. "Minimum weighted residual methods for solving aggregate growth models," Discussion Paper / Institute for Empirical Macroeconomics 49, Federal Reserve Bank of Minneapolis.
    11. Wilfredo Leiva Maldonado & Benar Fux Svaiter, 2001. "On the accuracy of the estimated policy function using the Bellman contraction method," Economics Bulletin, AccessEcon, vol. 3(15), pages 1-8.
    12. Michael Dotsey & Ching-Sheng Mao, 1990. "How well do linear approximation methods work? results for suboptimal dynamic equilibria," Working Paper 90-11, Federal Reserve Bank of Richmond.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:bes:jnlbes:v:8:y:1990:i:1:p:19-21. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Christopher F. Baum). General contact details of provider: http://www.amstat.org/publications/jbes/index.cfm?fuseaction=main .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.